Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 591, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2008, 2:13 PM CDT for Rankin County, Scott County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 4, 2008, 2:34 PM CDT
- In force
- 21 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1637 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:20 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jul 4, 9:20 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 920 AM CDT FRI JUL 4 2008 .UPDATE...LATEST SATELLITE IMAGERY SHOWS NORTHWEST FLOW REGIME WITH A SERIES OF SHORT WAVES. JET MAXES ASSOCIATED WITH THE SHORTWAVES WERE STAYING NORTH OF THE REGION. A COMPLEX WAS NOTED OVER NORTHERN ARKANSAS...WHICH HAD SENT AN OUTFLOW BOUNDARY INTO THE NORTHWEST DELTA REGION. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH FOR THIS AFTERNOON. ALSO TO THE SOUTH ISOLATED SHOWERS AND THUNDERSTORMS WERE OFF THE COAST. EXPECT SOME SEA BREEZE ACTIVITY TO DEVELOP ACROSS THE SOUTH...BUT LOW LEVEL SOUTHWEST FLOW MAY LIMIT HOW FAR INLAND IT GOES. DO NOT EXPECT ANYTHING IN THE SOUTH UNTIL ABOUT MID AFTERNOON. AREA SOUNDINGS THIS MORNING SHOWS THAT WE HAVE LOST OUR INVERSION WITH SOME LIMITED LAPSE RATES. PRECIPITABLE WATER HAS INCREASED FROM 1.2 TO AROUND 1.4 INCHES...WHICH IS TOO DRY FOR ANY MORNING ACTIVITY. PRECIPITABLE WATER AT KLIX WAS NEAR 1.8 INCHES. OUR SOUNDING SHOWED LIGHT WESTERLY FLOW IN THE LOW TO MID LEVELS...WHICH WILL CONTINUE OUR 1.4 INCHES OF PRECIPITABLE WATER FROM THE WEST. RUC AND SHORT RANGE MODELS SHOWS THE BEST COVERAGE IN THE NORTH AND SOUTH FOR THIS AFTERNOON. THIS WAS ALSO AGREED WITH BY THE LOCAL WRF ENSEMBLES. STILL EXPECT PLENTY OF SUNSHINE TO WARM TEMPS QUICKLY INTO THE LOWER 90S FOR THIS AFTERNOON. VERTICAL AND CROSS TOTALS WILL ONLY BE INTHE LOWER TO MIDDLE 20S...BUT AN ISOLATED STRONG STORM IN THE NORTH...MAINLY AND ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR WILL NOT BE OUT OF THE QUESTION. SO WITH THIS IN MIND WILL TAKE OUT MORNING POPS AND WEATHER GRIDS AND KEEP CURRENT POPS FOR THIS AFTERNOON. KEEP FORECAST AS WRITTEN WITH THE BEST POPS NORTH AND SOUTH WITH HIGHS IN THE LOWER 90S./17/ && .AVIATION...DISCUSSION COMING AT 18Z. && ./PREVIOUS DISCUSSION...330 AM CDT FRI JUL 4 2008/ .SHORT TERM...TODAY THROUGH SATURDAY...STILL LOOKING FOR BETTER RAIN CHANCES ACROSS MORE OF OUR AREA GOING INTO THE WEEKEND. LATEST SURFACE ANALYSIS PLACES A QUASI-STATIONARY FRONTAL BOUNDARY ACROSS THE OZARKS AND THE MISSOURI BOOTHEEL. EARLIER CONVECTION ALONG THIS BOUNDARY HAS SENT AN OUTFLOW BOUNDARY SOUTH TOWARD OUR CWA AND ISOLATED SHOWERS AND THUNDERSTORMS WERE STILL DEVELOPING JUST NORTHWEST OF BOLIVAR COUNTY. THIS ACTIVITY MAY MOVE ACROSS OUR NORTHERN TIER ZONES LATER THIS MORNING. OTHERWISE...BEST CHANCES FOR RAIN WILL OCCUR LATER THIS AFTERNOON AND EVENING DUE TO HEATING. MOISTURE WILL GRADUALLY INCREASE TODAY AND SATURDAY. LAST TWO JAN SOUNDINGS HAD A PW NEAR AN INCH AND A QUARTER. MOST SITES WERE REPORTING DEW POINTS IN THE MID TO UPPER 60S EARLY THIS MORNING. WITH SURFACE RIDGING JUST OFF THE GULF COAST LOW LEVEL SOUTH TO SOUTHWEST FLOW WILL WORK TO INCREASE LOW LEVEL MOISTURE. SURFACE DEW POINTS WILL BE BACK IN THE LOWER 70S SATURDAY AND PWS WILL BE BACK ABOVE AN INCH AND A HALF. FOR TODAY...BEST RAIN CHANCES WILL BE IN THE SOUTH WITH THE SEA BREEZE AND IN OUR NORTH DUE TO THE CLOSE PROXIMITY OF THE FRONTAL BOUNDARY. THE MAV GUIDANCE POPS WERE A LITTLE TOO LOW FOR THE NORTHERN HALF OF THE CWFA TODAY AND AMONG THE LOWEST ENSEMBLE MEMBERS...SO HAVE GONE ABOVE GUIDANCE POPS TO INCLUDE ISOLATED WORDING AT LEAST IN OUR CENTRAL ZONES. LOCAL WRF ENSEMBLE RUNS DID SHOW ISOLATED CONVECTION ACROSS MOST OF THE AREA TODAY AS WELL. MODELS STILL PROG SEVERAL SHORTWAVES DEEPENING THE UPPER TROUGH OVER THE NORTHEAST CONUS IN THE SHORT TERM. THIS WILL HELP THE FRONTAL BOUNDARY SAG CLOSER TO OUR CWFA THROUGH SATURDAY. THE NAM BRINGS THE BOUNDARY THE FARTHEST SOUTH INTO OUR CWA SATURDAY BUT THE BOUNDARY IS EXPECTED TO STALL ALONG AND NORTH OF HIGHWAY 82 BEFORE DISSIPATING SUNDAY. MUCH OF THE ACTIVITY WILL DISSIPATE THIS EVENING IN THE SOUTH BUT ACTIVITY IS EXPECTED TO LINGER THROUGH THE NIGHT IN THE NORTH. SCATTERED CONVECTION IS EXPECTED AREAWIDE SATURDAY. INCREASED CLOUDS AND RAIN CHANCES SHOULD HOLD MOST SITES IN THE UPPER 80S SATURDAY BUT AFTERNOON HIGHS SHOULD TOP OUT IN THE LOWER 90S THIS AFTERNOON. OVERNIGHT LOWS WILL BE CLOSE TO NORMAL TONIGHT. GUIDANCE TEMPS WERE CLOSE AND MAV GUIDANCE WAS GENERALLY ACCEPTED. /22/ .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...THE AREA WILL CONTINUE TO BE UNDER NORTHWESTERLY FLOW ALOFT THROUGH THE WEEKEND UNTIL THE FLOW BECOMES LESS AMPLIFIED BY THE BEGINNING OF THE WORK WEEK. SEVERAL IMPULSES ARE EXPECTED TO MOVE THROUGH THE FLOW TOWARD THE AREA DURING THE LONG TERM PERIOD. THE BOUNDARY COMBINED WITH DECENT MOISTURE AND INSTABILITY WILL KEEP SHOWER AND THUNDERSTORM ACTIVITY LINGERING OVER THE ARKLAMISS REGION INTO AT LEAST SATURDAY EVENING WITH SOME ISOLATED ACTIVITY POSSIBLE DURING THE OVERNIGHT HOURS. THE REMNANTS OF THE BOUNDARY WILL AGAIN COMBINE WITH DECENT MOISTURE OF PWATS APPROACHING 1.9 INCHES TO GIVE ANOTHER DECENT CHANCE FOR RAIN FOR MUCH OF THE REGION. THE BOUNDARY WILL BEGIN TO WASH OUT OVER THE CWFA BY SOUTHERLY FLOW ON SUNDAY AND INTO THE BEGINNING OF THE WORK WEEK. FOR THE WORK WEEK ACTIVITY SHOULD BECOME MORE TYPICAL OF SUMMERTIME WITH MOST OF THE CONVECTION IN THE AFTERNOON BEING A RESULT OF THE SEA BREEZE. OVERALL HAVE REMAINED RATHER CLOSE TO GUI POPS THROUGH THE LONG TERM AND FOR AT LEAST THE WORK WEEK HAVE SHOWN A DIURNAL TREND TO CONVECTION. TEMPERATURES THROUGH THE EXTENDED PERIOD WILL CONTINUE TO BE NEAR CLIMATOLOGY WITH LOWER 90S FOR HIGHS AND LOWER 70S FOR LOWS EXPECTED FOR THE ARKLAMISS REGION. ENSEMBLE GUI IS IN DECENT AGREEMENT FOR THE REGION WITH TEMPERATURES. HAVE REMAINED WITH GUI THROUGH THE LONG TERM FOR TEMPERATURES. /14/ .PRELIMINARY POINT TEMPS/POPS... JACKSON 92 72 89 70 / 12 18 42 27 MERIDIAN 92 70 88 67 / 12 22 40 39 VICKSBURG 93 72 89 71 / 12 12 39 19 HATTIESBURG 91 70 89 69 / 26 18 51 37 NATCHEZ 90 70 89 70 / 26 17 51 30 GREENVILLE 93 71 88 71 / 23 28 42 31 GREENWOOD 93 71 86 71 / 24 37 48 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 4, 1:15 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 115 PM CDT FRI JUL 4 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 115 PM CDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG AND POSSIBLY A SEVERE THUNDERSTORM WILL BE POSSIBLE FOR THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING. AREA ALONG AND NORTH OR NORTHEAST OF A RAYVILLE LOUISIANA TO JACKSON TO HATTIESBURG MAY SEE AN ISOLATED STRONG THUNDERSTORM. AREAS ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR WILL HAVE AN ADDITIONAL RISK OF POSSIBLY SEEING A STRAY SEVERE THUNDERSTORM THROUGH EARLY EVENING. ANY STRONG ACTIVITY IS EXPECTED TO DIMINISH BY 8 OR 9 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY AFTERNOONS. ON SATURDAY...LOCATIONS NORTH OF INTERSTATE 20 WILL HAVE THE BEST CHANCE OF SEEING ANY STRONG TO SEVERE STORMS AS THE STORMS MOVE SOUTHEAST. ON SUNDAY...AREAS ALONG AND EAST OF INTERSTATE 55 WILL HAVE THE GREATEST RISK OF SEEING ANY STRONG TO SEVERE STORMS. ON SUNDAY...STORMS WILL MOVE A BIT MORE TO THE SOUTH. EACH DAY...DAMAGING WINDS...CONTINUOUS LIGHTNING AND PENNY SIZED HAIL WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SATURDAY OR SUNDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Local storm report, Jul 4, 12:55 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 PM CDT FRI JUL 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM HAIL 1 W MADISON 32.45N 90.13W
07/04/2008 E0.25 INCH MADISON MS PUBLIC
&&
CMESpecial weather statement, Jul 4, 12:59 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1259 PM CDT FRI JUL 4 2008 MSZ043-049-041830- RANKIN MS-MADISON MS- 1259 PM CDT FRI JUL 4 2008 ...STRONG THUNDERSTORM OVER THE RESERVOIR AREA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER THE ROSS BARNETT RESERVOIR OR AB OUT 6 MILES WEST OF FANNIN AT 1259 PM CDT...MOVING EAST AT 20 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME SOUTHEAST MADISON COUNTY AND NORTHERN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jul 4, 1:39 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT FRI JUL 4 2008 MSZ050-041910- SCOTT MS- 139 PM CDT FRI JUL 4 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER BRANCH AT 139 PM CDT...MOVING EAST AT 13 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Local storm report, Jul 4, 2:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI JUL 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 3 NE BRANDON 32.31N 89.97W
07/04/2008 E0.25 INCH RANKIN MS COUNTY OFFICIAL
PEA SIZE HAIL WAS REPORTED ALONG WITH ESTIMATED 30 TO 35
MPH WINDS.
&&
JFAIRLYSpecial weather statement, Jul 4, 2:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI JUL 4 2008 MSZ049-050-041940- RANKIN MS-SCOTT MS- 210 PM CDT FRI JUL 4 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF MORTON AT 210 PM CDT...MOVING EAST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL RANKIN AND WEST CENTRAL SCOTT COUNTIES...INCLUDING THE CITY OF MORTON...SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 50 min |
| Jul 4, 2:00 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 21 min |
| Jul 4, 2:29 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 11 min |
| Jul 4, 2:49 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 56 min |
| Jul 4, 3:19 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 41 min |
| Jul 4, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 54 min |
| Jul 4, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 20 min |
| Jul 4, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 29 min |
| Jul 4, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 28 min |
| Jul 4, 4:57 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.